Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the isolation phenomena of Einstein manifolds--submanifolds versions


Authors: Xiuxiu Cheng, Zejun Hu, An-Min Li and Haizhong Li
Journal: Proc. Amer. Math. Soc. 146 (2018), 1731-1740
MSC (2010): Primary 53C24; Secondary 53A15, 53C25, 53D12
DOI: https://doi.org/10.1090/proc/13901
Published electronically: January 12, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the isolation phenomena of Einstein manifolds from the viewpoint of submanifolds theory. First, for locally strongly convex Einstein affine hyperspheres we prove a rigidity theorem and as its direct consequence we establish a unified affine differential geometric characterization of the noncompact symmetric spaces $ \mathrm {E}_{6(-26)}/\mathrm {F}_4$ and $ \mathrm {SL}(m,\mathbb{R})/\mathrm {SO}(m)$, $ \mathrm {SL}(m,\mathbb{C})/\mathrm {SU}(m)$, $ \mathrm {SU}^*(2m)/\mathrm {Sp}(m)$ for each $ m\ge 3$. Second and analogously, for Einstein Lagrangian minimal submanifolds of the complex projective space $ \mathbb{C}P^n(4)$ with constant holomorphic sectional curvature $ 4$, we prove a similar rigidity theorem and as its direct consequence we establish a unified differential geometric characterization of the compact symmetric spaces $ \mathrm {E}_{6}/\mathrm {F}_4$ and $ \mathrm {SU}(m)/\mathrm {SO}(m)$, $ \mathrm {SU}(m)$, $ \mathrm {SU}(2m)/\mathrm {Sp}(m)$ for each $ m\ge 3$.


References [Enhancements On Off] (What's this?)

  • [1] Kazuo Akutagawa, Boris Botvinnik, Osamu Kobayashi, and Harish Seshadri, The Weyl functional near the Yamabe invariant, J. Geom. Anal. 13 (2003), no. 1, 1-20. MR 1967032, https://doi.org/10.1007/BF02930992
  • [2] Olivier Birembaux and Mirjana Djorić, Isotropic affine spheres, Acta Math. Sin. (Engl. Ser.) 28 (2012), no. 10, 1955-1972. MR 2966948, https://doi.org/10.1007/s10114-012-0264-3
  • [3] Simon Brendle, Einstein manifolds with nonnegative isotropic curvature are locally symmetric, Duke Math. J. 151 (2010), no. 1, 1-21. MR 2573825, https://doi.org/10.1215/00127094-2009-061
  • [4] Eugenio Calabi, Complete affine hyperspheres. I, Symposia Mathematica, Vol. X (Convegno di Geometria Differenziale, INDAM, Rome, 1971) Academic Press, London, 1972, pp. 19-38. MR 0365607
  • [5] Bang-yen Chen and Koichi Ogiue, On totally real submanifolds, Trans. Amer. Math. Soc. 193 (1974), 257-266. MR 0346708, https://doi.org/10.2307/1996914
  • [6] Franki Dillen, Haizhong Li, Luc Vrancken, and Xianfeng Wang, Lagrangian submanifolds in complex projective space with parallel second fundamental form, Pacific J. Math. 255 (2012), no. 1, 79-115. MR 2923695, https://doi.org/10.2140/pjm.2012.255.79
  • [7] Franki Dillen and Luc Vrancken, Calabi-type composition of affine spheres, Differential Geom. Appl. 4 (1994), no. 4, 303-328. MR 1306565, https://doi.org/10.1016/0926-2245(94)90002-7
  • [8] Norio Ejiri, Totally real minimal immersions of $ n$-dimensional real space forms into $ n$-dimensional complex space forms, Proc. Amer. Math. Soc. 84 (1982), no. 2, 243-246. MR 637177, https://doi.org/10.2307/2043673
  • [9] Matthew J. Gursky, The Weyl functional, de Rham cohomology, and Kähler-Einstein metrics, Ann. of Math. (2) 148 (1998), no. 1, 315-337. MR 1652920, https://doi.org/10.2307/120996
  • [10] Matthew J. Gursky and Claude Lebrun, On Einstein manifolds of positive sectional curvature, Ann. Global Anal. Geom. 17 (1999), no. 4, 315-328. MR 1705915, https://doi.org/10.1023/A:1006597912184
  • [11] Zejun Hu, Haizhong Li, Udo Simon, and Luc Vrancken, On locally strongly convex affine hypersurfaces with parallel cubic form. I, Differential Geom. Appl. 27 (2009), no. 2, 188-205. MR 2503972, https://doi.org/10.1016/j.difgeo.2008.10.005
  • [12] Zejun Hu, Haizhong Li, and Luc Vrancken, Characterizations of the Calabi product of hyperbolic affine hyperspheres, Results Math. 52 (2008), no. 3-4, 299-314. MR 2443493, https://doi.org/10.1007/s00025-008-0312-6
  • [13] Zejun Hu, Haizhong Li, and Luc Vrancken, Locally strongly convex affine hypersurfaces with parallel cubic form, J. Differential Geom. 87 (2011), no. 2, 239-307. MR 2788657
  • [14] Zejun Hu, Haizhong Li, and Luc Vrancken, On four-dimensional Einstein affine hyperspheres, Differential Geom. Appl. 50 (2017), 20-33. MR 3588638, https://doi.org/10.1016/j.difgeo.2016.10.003
  • [15] Mitsuhiro Itoh and Hiroyasu Satoh, Isolation of the Weyl conformal tensor for Einstein manifolds, Proc. Japan Acad. Ser. A Math. Sci. 78 (2002), no. 7, 140-142. MR 1930219
  • [16] An-Min Li, Some theorems in affine differential geometry, Acta Math. Sinica (N.S.) 5 (1989), no. 4, 345-354. A Chinese summary appears in Acta Math. Sinica 33 (1990), no. 5, 719. MR 1037856, https://doi.org/10.1007/BF02107712
  • [17] An-Min Li, Udo Simon, Guosong Zhao, and Zejun Hu, Global affine differential geometry of hypersurfaces, Second revised and extended edition, De Gruyter Expositions in Mathematics, vol. 11, De Gruyter, Berlin, 2015. MR 3382197
  • [18] An-Min Li and Guosong Zhao, Isolation phenomena of Riemannian manifolds with parallel Ricci curvature, Acta Math. Sinica 37 (1994), no. 1, 19-24 (Chinese, with English and Chinese summaries). MR 1272500
  • [19] An-Min Li and Guosong Zhao, Totally real minimal submanifolds in $ {\bf C}{\rm P}^n$, Arch. Math. (Basel) 62 (1994), no. 6, 562-568. MR 1274113, https://doi.org/10.1007/BF01193745
  • [20] Haizhong Li and Xianfeng Wang, Calabi product Lagrangian immersions in complex projective space and complex hyperbolic space, Results Math. 59 (2011), no. 3-4, 453-470. MR 2793467, https://doi.org/10.1007/s00025-011-0107-z
  • [21] Mario Listing, $ L^{n/2}$-curvature gaps of the Weyl tensor, J. Geom. Anal. 24 (2014), no. 2, 786-797. MR 3192298, https://doi.org/10.1007/s12220-012-9356-7
  • [22] Sebastián Montiel and Francisco Urbano, Isotropic totally real submanifolds, Math. Z. 199 (1988), no. 1, 55-60. MR 954751, https://doi.org/10.1007/BF01160209
  • [23] Hiroo Naitoh, Totally real parallel submanifolds in $ P^{n}(c)$, Tokyo J. Math. 4 (1981), no. 2, 279-306. MR 646040, https://doi.org/10.3836/tjm/1270215155
  • [24] Hiroo Naitoh, Isotropic submanifolds with parallel second fundamental form in $ P^{m}(c)$, Osaka J. Math. 18 (1981), no. 2, 427-464. MR 628843
  • [25] Hiroo Naitoh, Parallel submanifolds of complex space forms. II, Nagoya Math. J. 91 (1983), 119-149. MR 716788
  • [26] Hiroo Naitoh and Masaru Takeuchi, Totally real submanifolds and symmetric bounded domains, Osaka J. Math. 19 (1982), no. 4, 717-731. MR 687769
  • [27] Katsumi Nomizu and Takeshi Sasaki, Affine differential geometry, Cambridge Tracts in Mathematics, vol. 111, Cambridge University Press, Cambridge, 1994. Geometry of affine immersions. MR 1311248
  • [28] Michael A. Singer, Positive Einstein metrics with small $ L^{n/2}$-norm of the Weyl tensor, Differential Geom. Appl. 2 (1992), no. 3, 269-274. MR 1245327, https://doi.org/10.1016/0926-2245(92)90014-E
  • [29] Shun-ichi Tachibana, A theorem of Riemannian manifolds of positive curvature operator, Proc. Japan Acad. 50 (1974), 301-302. MR 0365415
  • [30] Luc Vrancken, An-Min Li, and Udo Simon, Affine spheres with constant affine sectional curvature, Math. Z. 206 (1991), no. 4, 651-658. MR 1100847, https://doi.org/10.1007/BF02571370
  • [31] Dagang Yang, Rigidity of Einstein $ 4$-manifolds with positive curvature, Invent. Math. 142 (2000), no. 2, 435-450. MR 1794068, https://doi.org/10.1007/PL00005792

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C24, 53A15, 53C25, 53D12

Retrieve articles in all journals with MSC (2010): 53C24, 53A15, 53C25, 53D12


Additional Information

Xiuxiu Cheng
Affiliation: School of Mathematics and Statistics, Zhengzhou University, Zhengzhou 450001, People’s Republic of China
Email: chengxiuxiu1988@163.com

Zejun Hu
Affiliation: School of Mathematics and Statistics, Zhengzhou University, Zhengzhou 450001, People’s Republic of China
Email: huzj@zzu.edu.cn

An-Min Li
Affiliation: Department of Mathematics, Sichuan University, Chengdu, Sichuan 610064, People’s Republic of China
Email: anminliscu@126.com

Haizhong Li
Affiliation: Department of Mathematical Sciences, Tsinghua University, 100084, Beijing, People’s Republic of China
Email: hli@math.tsinghua.edu.cn

DOI: https://doi.org/10.1090/proc/13901
Keywords: Einstein manifold, symmetric space, affine hypersphere, Lagrangian submanifold, complex projective space.
Received by editor(s): January 5, 2017
Published electronically: January 12, 2018
Additional Notes: The first and second authors were supported by grants of NSFC-11371330 and 11771404, the third author was supported by grants of NSFC-11521061, and the fourth author was supported by grants of NSFC-11671224.
Communicated by: Lei Ni
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society